Goose bumps are caused by a reflex called piloerection. Piloerection (goosebumps) occurs when the hair in the follicle lifts up and makes the hair follicle stand out. Goosebumps are caused by many emotions such as anger, fear, stress, excitement and arousal. Also by coldness and drug withdrawal.
In regards to phenylephrine I assume that you are referring to the nasal spray. In which case the reason you experience goosebumps is because of the "cold " feeling of the spray hitting your nasal mucosa. It is a common experience for many nasal spray users.
- Phenylephrine Information for Consumers
- Phenylephrine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Phenylephrine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 May 2010 • 2 answers
Updated 20 Feb 2011 • 1 answer
Updated 7 Nov 2011 • 1 answer
Updated 10 Feb 2012 • 3 answers
Updated 17 Oct 2014 • 1 answer